Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2014  |  Volume : 3  |  Issue : 1  |  Page : 77--79

Alopecia universalis, renal stones, and hyperuricemia: A familial or an unfamiliar association


Kalachand Jana1, Arun Shivajirao Bade2, Sachin Kumar Jain2, Ramesh Aggarwal2, Aditya Dutta2 
1 Department of Medicine, Postgraduate Institute of Medical Education and Research, Dr. Ram Manohar Lohia Hospital, New Delhi, India
2 Department of Medicine, Lady Hardinge Medical College and Associated Smt. S.K. Hospital, New Delhi, India

Correspondence Address:
Ramesh Aggarwal
Department of Medicine, Lady Hardinge Medical College and Associated Smt. S.K. Hospital, New Delhi - 110 001
India

Alopecia Universalis is an autoimmune disorder which sometimes may be associated with other autoimmune diseases like vitiligo, atopic dermatitis and endocrine disorders like hypothyroidism. In less than 2% of cases it may be associated with nephrotic syndrome although the underlying etiology has not been reported. We report here one similar case that had alopecia universalis beginning at the age of 17 years and simultaneously developed hyperuricemia. His son also developed alopecia universalis and renal stones at an early age of 10 years. The case represents one of the rare forms of alopecia namely alopecia universalis in two generations of the same family. Apart from this the case highlights the presence of renal stones probably due to hyperuricemia in both the generations which invokes a need to investigate any association of hyperuricemia with alopecia universalis.


How to cite this article:
Jana K, Bade AS, Jain SK, Aggarwal R, Dutta A. Alopecia universalis, renal stones, and hyperuricemia: A familial or an unfamiliar association.J Family Med Prim Care 2014;3:77-79


How to cite this URL:
Jana K, Bade AS, Jain SK, Aggarwal R, Dutta A. Alopecia universalis, renal stones, and hyperuricemia: A familial or an unfamiliar association. J Family Med Prim Care [serial online] 2014 [cited 2019 Aug 24 ];3:77-79
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2014;volume=3;issue=1;spage=77;epage=79;aulast=Jana;type=0